Lortabs don't seem to be working! What can I do???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SassyMyKitty
Veteran Member


Date Joined Apr 2009
Total Posts : 673
   Posted 8/17/2009 5:12 PM (GMT -7)   
I've run out of lortabs, again! I don't get them until th 28th! I have been taking more, even though I try not to, because I am just in so much pain. I'm afraid that my tabs aren't working for me anymore! What can I do?? My husband has practically accused me of being an addict, and he tells me that I just need to get over the fact that I am in pain and get used to it! I don't know what to do! I feel so lost. I feel so alone. I feel like no one understands me! I need some help!!!!
'Cause when push comes to shove
you taste what you're made of.
You might bend til you break
'cause it's all you can take.
On your knees you look up
decide you've had enough.
You get mad.
You get strong.
Wipe your hands
shake it off.
Then you stand.
 
-"Stand" by Rascal Flatts
 
 


Sherrine
Forum Moderator


Date Joined Apr 2005
Total Posts : 17101
   Posted 8/17/2009 5:53 PM (GMT -7)   

Sassy, the hydrocodone in Lortabs is a narcotic and can be habit-forming.  You should only take the amount your doctor prescribed for you.  My doctor said that's one of the problems using a narcotic for pain.  He said that your body can become "accustomed" to it and then you need more to get the same relief.  This can continue until you could possibly become addicted to the medication.  So, it definitely is not good to take more than what your doctor prescribed.

You need to talk to your doctor and let them know that you are not getting the relief you need.  Perhaps they will change your medication or possibly up the amount but do be careful and only take your meds as prescribed.

Have you tried the malic acid/magnesium supplements?  They are not expensive and I know they have helped me a lot.  They don't work for everyone but they might work for you to give you some added relief. 

You are really stressed out right now and so you are going to be in more pain.  You should keep doing gentle stretching and some form of light exercise like walking.  Dig out the Bed Buddy and take a nice hot bath or shower.  Try to focus on things other than the pain.  If I stop to think about how I feel, I feel every pain in my body and it sure isn't fun.  But, I try to occupy myself and the pain tends to fade a bit into the background. 

You can try some deep breathing exercises, too.  It's like the Lamaze breathing.  Take a very deep breath by inhaling through your nose and then purse your lips tightly, like you are blowing through a straw, and slowly let the air out.  Do this several times.  You can feel the stress leave and the muscles relax.

Try to control your pain by using all of these techniques.  I said "control your pain" because you will probably still have pain but it will be bearable and you can function and carry on with your life.  You do become somewhat accustomed to it.  For me, it is just a part of my life.  I've accepted it and have it under control, except when having a flare.  Then, I know I will hurt but I also know it will stop hurting that much eventually.  But please don't try to be pain-free using narcotics because that could really spell trouble for you. 

Try to relax and I hope you start to feel better soon.

Sherrine


Forum Moderator/ Fibromyalgia
***********************
Fibromyalgia, Crohn's Disease, Ostomy, Diabetes, Autoimmune Inner Ear Disease, Osteoporosis
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
God does not give us a spirit of fear, but of power and of love and of a sound mind.    2 Timothy 1:7


crazykitty
Veteran Member


Date Joined Jul 2009
Total Posts : 4796
   Posted 8/17/2009 6:47 PM (GMT -7)   
Sherrine gave you great advice.

I was on hydrocodone before and after my back surgery for a total of nine months.
Getting off that drug was the best thing I did. I believe I was addicted to it.

For pain I have been using a nsaid and a muscle relaxer and take them only as needed.
My savella has not kicked in yet.
I do relaxation therapy a couple of times a day. Deep breathing and imagery, soak in the
tub and listen to good music. I am always looking for ways to distract myself from the
pain. In a sense I have built up a tolerance, the pain is always there but not as over-
whelming. I have found the more tense I am the more intense the pain. I have a new
normal because I know I will probably never feel as good as I used too.

Please call your doctor and let him know what is going on. You do need some relief.
Hope you are feeling better soon.

Robin
 
 possible MCTD, Raynauds, Fibromyalgia, Osteoporosis, Degenerative
 Disc Disease, Osteoarthritis, High Blood Pressure, Migranes and
 Pseudothrombocytopenia, biopsy shows a Scleroderma variant
 MEDS: Methotrexate, Savella, Boniva,Lisinopril, Folic Acid, Flexeril, and
 Vitamin Supplements


MT Lady
Veteran Member


Date Joined Jul 2008
Total Posts : 955
   Posted 8/17/2009 6:54 PM (GMT -7)   
Maybe your doc will prescribe something else to help with your breakthrough pain besides narcotics. I just started seeing a new doc and he has me on Relafan an antiinflammatory, in addition to ES Vicodin. I stay within the recommended dosage of the Vicodin. I've been on hydrocodone for over ten years and have not upped the dosage, not at all, so it is possible to be on narcotics long term and not become addicted to them. Am I dependent on them? Yes, but not addicted. I could not bear the pain, could not exercise, could not work full time, could not function as a normal person without the pain relief. I wish you well
Miriam

Fibromyalgia, Osteoarthritis, scoliosis, back problems, hypothyroidism.


SassyMyKitty
Veteran Member


Date Joined Apr 2009
Total Posts : 673
   Posted 8/17/2009 6:57 PM (GMT -7)   
I really appreciate the support and advice. I am a little worried to tell my doctor what has been going on because I am afraid that he will take me of the tabs altogether. I think I want to try having my husband control how many I get a day before I talk with my doctor about this problem. The thing is, is that I can't get a new dosage or more pills because of my insurance. It has been a very stressful day for many reasons. I know that stress adds to my pain, so I try to not focus on what is stressing me out. I like to take hot baths, but my tub is so uncomfortable that I can only lie in it for a short time. One of my favorite ways of relaxing is lying on the couch, or especially in the tub, with a good book. I love to read. It just really takes me out of myself. I think one of my problems is that I am always at home, so there really isn't too much to occupy my time after a while. And all my worries are here at home, so that makes it hard to relax sometimes. But, I really appreciate all the advice and support. I knew I could count on all of you. Keep me and my situation is your prayers please. Addiction runs in my family, and I will do whatever it takes for that to not happen to me. Thanks all. I love you guys! Have as painfree of a night as possible, and any more support, prayers, and advice on this are more than welcome.
'Cause when push comes to shove
you taste what you're made of.
You might bend til you break
'cause it's all you can take.
On your knees you look up
decide you've had enough.
You get mad.
You get strong.
Wipe your hands
shake it off.
Then you stand.
 
-"Stand" by Rascal Flatts
 
 


Mrs.T
Regular Member


Date Joined May 2009
Total Posts : 58
   Posted 8/18/2009 4:50 AM (GMT -7)   
Just wanted to make a quick note here sassy. The pain you have will only be increased when the loritabs wear off. If you are taking more than prescribed, that means that when they wear off, your pain will be that much more intensified. I know it sounds horrible, but please try taking what the doctor prescribes. If you can just try to get your pain down to a "bearable" level, instead of completely pain free, it might help you in making your meds last longer. I hope you feel better soon.
Mother to two wonderful boys and wife to the best husband ever.

~Fibro, Diabetes, PCOS~


** "Don't tell me to suck it up, do I look like a vacuum cleaner?"

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 12:59 AM (GMT -7)
There are a total of 2,734,542 posts in 301,224 threads.
View Active Threads


Who's Online
This forum has 151337 registered members. Please welcome our newest member, hellokd10.
169 Guest(s), 2 Registered Member(s) are currently online.  Details
Laceymyaalayah, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer